MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Back to Search Results |
| Model Number |
54840006545 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Pain (1994); Device Embedded In Tissue or Plaque (3165)
| Date of Event |
06/01/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Information was received from consumer (con), healthcare provider (hcp) via a manufacturer representative regarding a patient who had posterior spinal fusion for spondylolysis l5-s1 and left leg radiculopathy.Levels implanted was l5-s1.It was reported that the screw was broken and the distal screw shank remains in the patients left s1 pedicle. the patient had pain and revision surgery was performed and explanted partially.There were no further complications reported regarding the event.Additional information was received via manufacturer representative that there is no plan to remove the remaining fragment as it is countersunk into the sacrum.Additional information was received via manufacturer representative that on 2024-jul-05 is the first documentation of worsening pain and patient said that the pain started about a month prior to that clinic date.
Additional Manufacturer Narrative
H6: fdm code has been corrected.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3: product analysis of part# 54840006545, lot# h5887229 visual review confirms screw breakage approximately 3 threads down from the base of the bone screw neck.Visual and optical examination of the area of fracture initiation did not identify any pre-existing surface defects near the area of crack origination that could contribute to crack propagation.Microscopic inspection revealed significant fracture surface damage.Due to the extensive damage to the fracture surface the root cause is undetermined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Date: (b)(6) 2023 date of procedure: (b)(6) 2023 patient is a 45 -year -old man with history of chronic back pain and tight hip and groin pare upi of the lumbar spine showed degenerative disc disease with loss of disc height at l5-s1 and foraminal stenosis to the right at l5-si.There were pars defects bilaterally at l5 resulting in spondylolisthesis of l5 on s1, he did not improve with physical therapy or injection treatment.I recommended surgery in the form of l5-s1 posterolateral arthrodesis with pedicle screws and reds and right l5-s1 hemilaminectomy and foraminotomies.He understood the nature of the surgery and surgical risk and consented to surgery.Preoperative diagnosis: l5-s1 spondylolysis with spondylolisthesis, degenerative disc disease, foraminal stenosis, radiculopathy post operative diagnosis: l5-s1 spondylolysis with spondylolisthesis, degenerative disc disease, foraminal stenosis, radiculopathy procedure: posterior lateral arthrodesis l5-s1 non segmental fixation with pedicle screws and rods l5-s1 right l5-s1 hemilaminectomy and foraminotomies autograft bone from same incision allograft bone supplementation material for spine surgery neuronavigation for spine surgery findings: foraminal stenosis due to degenerated facet material due to right 15 pars defect estimated blood loss: 75cc procedure in detail: general anaesthesia with endotracheal intubation was induced.Patient was positioned prone on a jackson table.Localizing x-ray was obtained, he was marked out for a midline incision.He was prepped with chloraprep and draped in sterile fashion.A timeout was held to confirm the patient¿s identification and the procedure to be performed.Local anaesthetic was injected along the lumbar midline, incision was made followed by monopolar cautery to expose spinous processes at l4 -s1.Dissection was carried laterally to reach the transverse process of 15, intraoperative x-ray was used to confirm the level count, o-arm imaging was detained and transferred to the stealth neuro navigation system to facilitate screw placement there was significant depth of the exposure and navigation was critical to help guide screw placement.Accuracy of navigation was checked on known landmarks.Bilateral l5 pedicle screw entry points were localized with navigation and decorticated with am 8 drill, battery -powered drill and navigated drill guide was used to create pedicle screw tracks bilaterally at l5.Tracts were palpated with a ball-tipped feeler to ensure no breach and then tapped with a navigated tap.The tracts were again palpated with a ball-tipped feeler to ensure no breach.Medtronic solera 6,5 x 45 mm screw was placed on the left l5 pedicle with a navigated screwdriver with good bony purchase.A 6.5 x 50 mm screw was placed on the right l5 pedicle with good bony purchase using a navigated screwdriver, attention was then turned to the s1 screws.Navigation was used to localize the entry point.The interior aspect of the l5 facet was decorticated with am 8 drill for placement of the s1 screws.Battery-powered drill and navigated drill guide was used to create bilateral screw tracks at s1.Tracts were palpated with ball -tipped feeler to ensure no breach and then tapped with a navigated tap, the tracts were again palpated with ball -tipped teeter.6.5 x 45 mm screws were placed bilaterally in the s1 pedicles using navigated screwdriver, with good bony purchase, ap and lateral x-ray confirmed good position of instrumentation, navigation was utilized to inspect the bilateral neural foremen, there was laxity to the spinous process of 15 due to the bilateral pars defect but there did not appear to be significant stenosis to the left.He was not having a left leg radiculopathy but was having radicular pain on the right, there appeared to be foraminal stenosis using 0 -arm imaging and navigation w and on the right.There was thickened facet degeneration on the right, and we proceeded with a right hemilaminectomy and foraminotomy.Kerrison rongeur initiated the right l5 hemilaminectomy followed by use of kerrison rongeur to continue that hemilaminectomy on the right.The inferior articular facet of l5 on the right was removed and thickened scar tissue was removed to decompress the thecal sac across the l5-s1 level.This resulted in good decompression and a woodson instrument could be passed both superiorly at the l5 nerve level as well as along the s1 level with adequate decompression.There was no durotomy.The bone from the hemilaminectomy and foraminotomies was preserved as autograft bone from same incision.The spinous process of l5 was removed with a leksell rongeur and preserved as autograft bone.The hemiretina to the left was left in place.Field was irrigated with sterile saline; drill was used to decorticate bone along the transverse process bilaterally at l5 and along the posterior lateral surface across the l5 -s1 region bilaterally to facilitate posterior lateral arthrodesis.35 mm rod was placed within the screw heads on the lights and 30 mm rod on the left.These were secured with screw caps at the l5 and s1 level.Ap and lateral x-ray confirmed good position of instrumentation for nonsegmental fixation at l5 -s1.Screw caps were torqued appropriately.A combination of the patient's autograft bone from the same incision and trinity allograft bone supplementation material and cancellous allograft bone chips was placed posterior laterally for arthrodesis at l5 -s1.Hemovac drain was tunnelled into place.Closure was in a layered fashion with 0 vicryl suture along lumbar musculature followed by vicryl suture along lumbar fascia followed by 20 vicryl suture along subcutaneous tissue followed by 340 nylon sutures along the skin.Antibiotic ointment and sterile dressing were applied.Date: (b)(6) 2024 medical history: the patient reports a history of sleep apnea (obstructive), insomnia, fatigue, gerd, anxiety, migraine.Surgical history: the patient reports a history of laparoscopic adjustable gastric banding, operative procedure on knee, tonsillectomy and adenoidectomy (procedure).Operative procedure on shoulder, l5 -s1 posterior fusion with decompressive laminectomy.History of present illness: patient is a 45-year-old man with complaint of low back pain and pain into the left hip and thigh.Prior to surgery, he had more pain into the right hip and that has resolved.No recent injury.The pain is 6/10 in severity with taking medication and 10/10 without medication.He finds some relief with wearing a back brace.Neurologic examination: sensation to light touch is intact in both lower extremities.Strength with ankle dorsiflexion, plantar flexion is 5/5.Straight -leg raise is negative.He has diffused tenderness along the lumbosacral spine.He ambulates with a limp.Procedure and assessment: patient had l5 -s1 posterior fusion with pedicle screws and rods on (b)(6) 2023.This was to address lumbar degenerative disc disease, spondylolisthesis, bilateral pars defect.He improved after surgery, but he is not having any worsening pain.I ordered and interpreted x-rays of the lumbar spine with ap, lateral, flexion/extension views that show breakage of at least one of the s1 pedicle screws.Alignment is stable with loss of disc height at l5 -s1.I recommend that he has a ct scan of the lumbar spine to better detail the degree of foraminal stenosis to the left and to further evaluate his fusion and instrumentation.I reviewed the x-rays with him.He can be called with the results of the study.He will continue wearing a back brace when out of bed for stabilization and avoid heavy lifting.Surgeon reviewed the ct lumbar from (b)(6) 2024.The fractured screw is not well identified but there is slight angulation of the left si screw.This also fits the appearance of the prior x-rays.There is significant collapse of the l5/s1 disc space.I called patient to discuss the ct and his pain.He reports he was doing very well with his pain prior to 6-7 weeks ago when it intensified and went into his left leg.I discussed options of continued brace stabilization vs revision fusion with replacement of the left s1 screw and foraminotomy to the left at l5/s1 to address his pseudo arthrosis, foraminal stenosis, lumbosacral radiculopathy.I discussed the use of bmp as an off-label bone supplement to facilitate fusion across the level.He understands the nature of the surgery and risks of bleeding, infection, neurologic injury, incisional and continued pain.He understands the risk of hardware failure and poor fusion.He understands the risk of anaesthesia.Understanding all of this, he would like to discuss with his wife and may call our office back to schedule surgery.I ordered and interpreted x-rays of the lumbar spine with ap, lateral, flexion/extension views that show breakage of at least one of the s1 pedicle screws.Alignment is stable with loss of disc height at l5 -s1.Date: (b)(6) 2024 ct lumbar spine without contrast history: noncontract, low back pain, hip and leg pain.Comparison: mri lumbar spine without contrast (b)(6) 2023 technique: ct images of the lumbar spine were reconstructed, findings: alignment: normal.Vertebrae: no significant abnormality.No fracture.Li -2: small endplate osteoplasties causing mild central canal narrowing and no foraminal stenosis l2-3: small disc bulge that appears insignificant.Distinction of the disc is better on the mri.L3-4: no significant abnormality l4-5: na disc height loss, endplate irregularity.Anterolisthesis.No endplate osteophytes, streak artifact obscures some detail.L5 -s1: no change in 8 mm anterolisthesis, severe disc height loss, endplate sclerosis.There are bilateral pedicle screws that were not on the prior mri.Facet joints: no significant abnormality.Impression: no change in l5-s1 severe grade 1 spondylolisthesis date: (b)(6) 2024 procedure: single view chest x-ray history: chest pain comparison: chest x-ray with (b)(6) 2018 findings: cardio mediastinal silhouette: normal cardiac size.Normal mediastinal contours.Lungs: normal expansion.Normal lung aeration.No pleural effusions.No pneumothorax.Pulmonary vascularity: normal.Impression: no acute cardiopulmonary process.Date: (b)(6) 2024 indication of surgery: patient is a 45 -year -old man who had a prior l5-s1 posterior lumbar fusion for spondylolysis and spondylolisthesis and degenerative disc disease, his pain was improving until he developed a fracture of his left si screw.He now complains of worsened back pain and left leg pain.I recommended surgery in form of lumbar fusion revision with revision of instrumentation on the left at l5 -s1 and posterior lateral to and hemilaminectomy and foraminotomies left l5 -s1.He understood the nature of the surgery and surgical risk and consented surgery.He also understood that we would use bmp in the surgery as an off-label method to reduce the likelihood of future pseudoarthrosis.Preoperative diagnosis: l5-s1 spondylolisthesis, spondylosis, degenerative disc disease, hardware failure with fracture of left s1 screw postoperative diagnosis: l5 -s1 spondylolisthesis, spondylosis, degenerative disc disease, hardware failure with fracture of left si screw procedure and assessment: revision arthrodesis l5 -s1 for pseudoarthrosis replacement of pedicle screws and rods left l5 -s1 for nonsegmental fixation l5-s1 left l5-s1 hemilaminectomy and foraminotomy autograft bone from same incision allograft bone supplementation material with allograft cancellous bone chips and bmp neuron avigation for spine surgery general anaesthesia fractured screw left si.Foraminal stenosis left l5-s1 estimated blood loss: 100 cc date: (b)(6) 2024 patient had l4,5-s1 fusion, reports increased bleeding to incision site.Patient reports nausea and weakness.History of present illness: patient is a 45 -year -old male who presents to hospital 3 days following spinal surgery.On (b)(6) 2024, he underwent a revision of hardware procedure involving l5-s1 in which there were 2 left fractured screws.His original surgery was in (b)(6) 2023.The patient and his wife are concerned because he has been having drainage from his incision site and an increasing amount for the past several days.He states that it is worse when tie is laying on his incision or if there is pressure on his incision such as when he is wearing his brace, otherwise, if he is in the upright position, it calms down, he denies any headaches nausea or vomiting and he denies any symptoms of increased radicular pain.He states that the drainage has been relatively bloody but without any evidence of purulence.He denies any fevers chills or general malaise, wbc is wnl, esr pending, neurosurgery was consulted on (b)(6) 2024 and patient was seen on that day in the emergency department.Other medical history significant for anxiety acid reflux, right bundle branch block, gerd, hypertension, migraines, morbid obesity, radiculopathy and sleep apnea.He does not take any anticoagulation or antiplatelet medication.He has been avoiding nsaids since his procedure.Review of systems: denies weight changes, unusual weakness, bleeding, fever, chills, recent trauma or infections.Problem list/past medical history: abnormal ekg, acid reflux, anxiety, arthritis, at risk of venous thromboembolous, back problem, bbs - bundle branch block right, bra dycardia, gred: gastro-oesophageal reflux disease, htn (hypertension), insomnia, migraine, mild depression, morbid obesity, obesity, radiculopathy, sleep apnea historical: block, right bundle branch, chest pain denies vision changes.Hearing changes, epistaxis, sore throat, swallowing difficulties, ear pain, or facial pain.Neck: denies neck pain or stiffness, lungs: denies cough, dyspnea, orthopnea, or hemoptysi & heart: denies palpitations or chest pain.Abdomen: denies abdomen pain, eructation.Nausea, vomiting, hematemesis, diarrhoea, constipation.Hyracotheria, melena, acholic stools.Skin: denies rashes, lesions, bruising, prunus.Neurologic: denies memory less, disorientation, syncope, diplopia, dizziness, vertigo, clumsiness, paresthesias, or cephalgia.Medication: no active inpatient medications home medication: bupropion (eqvwerbutr1n sr) 160mg busplrone 5 rag oral tablet, 5 mg i tab date: (b)(6) 2024 chief complaint: hardware revision/replace (b)(6) 2024 (lum/lam l5 -s1 (b)(6) 2024).History of present illness: patient is a 45 -year -old male seen in follow up after l5 -s1 fusion revision on (b)(6) 2024.Back pain is rated as 4/10 in severity.He has some pain radiating into the bilateral hips and pain localized to the left knee.He had a prior history of scope procedure for his left knee and believes it may be a meniscus injury.He has burning pain along the incision and previously had some drainage along this incision, but the drainage has stopped.He denies any fever or sign of infection.He is ambulating without a walker today.His prior numbness in his hands has resolved.Neurologic examination: sensation to light touch is intact in both lower extremities.Strength with ankle dorsiflexion, plantar flexion, and knee extension is 5/5.Straight leg raise does not cause radicular pain, but he does have worsening pain with straightening of the left knee.On palpation of the lumbar spine, he has tenderness along the left si joint region and has underlying muscle spasm.His incision is well healed, and sutures can be removed today.Procedure: surgeon ordered and interpreted x-rays of the lumbar spine with ap and lateral views today that showed good position of the instrumentation for l5 -s1 fixation.There is a retained broken fragment of screw of left s1.Date: (b)(6) 2024 mri lumbar spine with and without contrast history: low back pain chronic.Left hip pain x 3 weeks.No trauma findings: alignment: grade 1 anterolisthesis of l5 on s1 status post posterior decompression and fusion.Vertebrae: no significant abnormality.Visualized cord: no significant abnormality.Conus terminates at the l1 level l1-2: broad -based disc bulge and bilateral ligamentum flavum thickening and facet arthropathy causing mild canal narrowing and mild bilateral foraminal narrowing.L2-3: broad -based disc bulge and bilateral facet arthropathy causing minimal canal narrowing and moderate bilateral foraminal narrowing.Posterior annular tear, l3-4: broad -based disc bulge and bilateral facet arthropathy causing minimal canal narrowing and mild -to -moderate bilateral foraminal narrowing.L4-5: broad -based disc osteophyte complex with bilateral facet arthropathy causing minimal canal narrowing and moderate bilateral f oraminal narrowing.L5-s1: broad -based disc bulge/anterolisthesis with bilateral facet arthropathy causingimpression on the thecal sac and moderate bilateral foraminal narrowing.Additional findings: 4.4 x 4.0 cm fluid collection within the posterior subcutaneous soft tissues at the 1.5 level may represent postop seroma versus abscess.Date: (b)(6) 2024 caffeine use: this patient consumes 1-2 cups of coffee per day.Tea: this patient consumes 1-2 cups of tea per day.Carbonated drinks this patient consumes 1-2 caffeinated carbonated drinks per day.Substance use: history of substance use and treatment this patient denies ever using any illegal or street drugs.History of present illness: patient is a 45 -year -old man who was seen in follow up after a revision of l5 -s1 posterior fusion to address degenerative disc di sease, pars defect, and spondylolisthesis.He had a prior lumbar laminectomy and l5 -s1 fusion on (b)(6) 2023.He was found to have a broken screw at the left s1 on (b)(6) 2024 but reported worsening pain prior to that x-ray.He continues to have pain localizing to the left lumbosacral junction and with radiation towards the left hip.He has not had any symptoms of infection.No fever or chills.No drainage from his incisions.The pain score currently is 3/10 in severity.He finds relief with taking oxycodone 10 mg tablets four times a day.He has had some relief with taking tizanidine at nighttime.He finds relief with using a back brace.He usually has good pain control in the morning, but after working a few hours, he develops worsening pain in the left hip.He also has worsening pain with rotating his left hip and when turning in the bed.He has a prior history of gastric sleeve surgery, and he is not able to take anti-inflammatory medications.He does take omeprazole for dyspepsia.No bowel or bladder complaint.He occasionally has some pain extending down the left leg to the knee, but primarily his pain is in the back, left hip and groin region.Neurologic examination: sensation to light touch is intact in both lower extremities.Strength with ankle dorsiflexion and plantar flexion and knee extension is 5/5.Absent reflexes at the knees.Has slowness in standing due to the pain in the back.Incisions are well healed.Some tenderness to palpation along the left l5 -s1 paraspinal region and si joint region.Pain with rotation of the left hip joint.Ambulates without an assistive device today.Procedure and assessment: patient is a 45 -year -old man with complaint of primarily pain in the left paraspinal and hip region.Prior history of l5 -s1 laminectomy and fusion for pars defects, degenerative disc disease, spondylolisthesis of l5 on s1.He initially had improvement in his pain but had worsening pain after fracture of the left si screw.He underwent a fusion revision on (b)(6) 2024.He does report that monday and tuesday of this week he had fairly good pain control, but he continues to have pain localizing mostly to the hip.He had an mri of the lumbar spine, which i discussed with him.There is a small fluid collection suggesting some residual seroma from his prior approach for a screw revision.There is a small piece of gelfoam, which i have laid over the thecal sac at the time of his revision foraminotomy at l5 -s1 on the left.He reports having blood work done through his primary care physician recently when he had covid and reports that he called the primary care office and reviewed the results and there was no evidence of infection on those labs.He did not have the lab work for which i have prescribed for him.I ordered and interpreted x-rays of the lumbar spine with ap and lateral views and i reviewed the x-rays with him today.There is the retained fractured si screw and new screws at l5 -s1 on the left side.All his screws on each side appear intact with no new fracture.There is a stable fixed spondylolisthesis of l5 on s1 with bone on bone proximity along the endplates.I anticipate continued fusion growth across the disc space and along his posterolateral arthrodesis.He will be prescribed tizanidine 4 mg one p.O.Q.H.S.For muscle spasms quantity 30 with 2 refills.He had an mri of the left hip, which suggested possible labral tear.He will be prescribed physical therapy for low back pain and left hip pain.Medication: tizanithne 4 mg tablet.
Additional Manufacturer Narrative
B5: date: (b)(6) 2024 patient here for 3 month follow up.Patient has pmh of spondylosis and lower radiculopathy.Moderate to severe spinal stenosis, patient currently seeing dr.(b)(6).Had two ls-s1 fusions x 2 in past 6 months.Patient currently in back brace, patient taking oxycodone, but would like to get off this medication at this point but he cannot.History: anxiety: currently taking eluspirone daily sleep apnea.Insomnia.Gastric bypass.Hypogonadism.Vit b12 deficiency, vitamin d deficiency.Surgical history: tonsillectomy and adenoidectomy, knee scope, shoulder surgery, bariatric surgery, back surgery 2023/2024.Medications: taking oxycodone hci 10 mg tablet l tablet as needed orally every 6 hrs , taking buspirone hci 5 mg tablet take 1 tablet twice daily oral , taking gabapentin 100 mg capsule one tablet bid oral, taking welfbutrin sr 150 mg tablet extended release 12 hour toke 1 tab po twice daily oral , not-taking doxycycline hyclate 100 mg tablet take 1 tablet twice dally oral , not-taking prornethazine hci 25 mg tablet take 1 tablet every 6 hours as needed oral , not-taking benzonatate 100 mg capsule take one capsule by mouth up to three times per day as needed for cough oral , not-taking fionase allergy relief 50 mcg/act suspension spray 1-2 actuations in each nostril once daily nasal.Assessment: 1.Spondylosis without myelopathy or radiculopathy, lumbosacral region 2.Insomnia, unspecified 3.Testicular hypofunction 4.Vitamin d deficiency, treatment: 1.Insomnia, unspecified notes: stable, continue current trazadone sleep apnea has resolved after losing weight 2.Testicular hypofunction patient has been receiving hrt therapy and having testosterone pellets inserted per dr.(b)(6) patient needs levels tested 3.Others chronic pain syndrome need mri from huntsville spine and neuro, mri lumbar from medical east date: (b)(6) 2024 history of present illness the patient is a 45 -year -old male who presents for an evaluation regarding left hip pain since (b)(6) 2024.The patient states that he has severe pain when he is lying down at night.He rates it as a 10 out of 10.He states that he did not have anterior hip pain until some hardware broke in his back after spine surgery.He does complain of low back pain with buttock pain.Imaging x-rays: x-rays taken at today's visit including ap pelvis were reviewed.The bilateral hips show mild osteoarthritic changes.There is hardware present in the lower lumbar spine.It does appear that there is possibly 1 screw in place that may have broken.Mri: the patient did undergo an mri of the left hip, which did reveal and a questionable labral tear and osteoarthritic changes.Impression: left hip osteoarthritis versus radicular pain.Medication(s) ¿ buspirone ¿ cyclobenzapr tab 10mgcyclobenzaprine hcl ¿ gabapentine/neurontin/pregabalinlyrica # ¿ medrol (pak) tablets in a dose pack 4 mg (1.0 not specified) ¿ methylpred pak 4mgmethylprednisolone dose pack ¿ percocet ¿ ranitidine tab 300mgranitidine hcl ¿ sertraline tab 50mgsertraline hcl date: (b)(6) 2024 history of present illness: patient is a 45 -year -old man with history of low back pain and previously leg pain due to pars defect with spondylolisthesis of l5 on s1.He underwent l5 -s1 posterior lumbar laminectomy and fusion last winter and had a screw break on the left side and underwent posterior lumbar fusion revision with new screws placed on the left at l5 and s1 on (b)(6) 2024.He continues to have some soreness in the left paraspinal musculature and in the left hip with radiation to the left groin.The pain is rated as 5/10 in severity.Overall, he feels the pain is a little bit better.Previously, his pain was in the hip every night and this has improved.He denies any pain on the right side or into the right leg.He no longer has shooting pain down into the left leg.He continues to take oxycodone every six hours p.R.N.For pain and finds relief with taking tizanidine as a muscle relaxant.He has not undergone physical therapy but does do some home exercises intermittently.He is working eight-hour days and is self-employed.No new injury.He has seen orthopedics who offered injection of steroid into the hip but did not recommend surgical intervention for possible labral tear.No bowel or bladder complaint.Neurologic examination: sensation to light touch is intact in is intact in both lower extremities.Strength with ankle dorsiflexion, plantar flexion, and knee extension is 5/5.Straight leg raise is negative bilaterally.With rotation of the left hip, he does have pain radiating from the hip to the groin area.No tenderness on palpation of the si joint but he has tenderness in the muscle lateral to his prior fusion revision to the left at l5 -s1.The incisions are well healed.There is no palpable area of fusion revision to the left at l5-s1.The incisions are well healed.There is no palpable area of swelling.He has pain in the hip and back with standing, but after standing, he can walk.Procedure and assessment: patient is a 45 -year -old man seen in follow up after l5 -s1 posterior lumbar fusion revision on (b)(6) 2024, with new screws placed on the left at l5 and si due to prior screw fracture at s1.Overall, he feels that he is slowly improving, and he has been able to improve his work hours to a full eight-hour day.He has not used a walker in at least three weeks.Surgeon ordered and interpreted x-rays of the lumbar spine with ap and lateral views in clinic today that show stable position of the screws at l5 and s1, there is retention of the broken screw at s1.His alignment is stable compared to prior x-rays from (b)(6) 2024.There is significant disc space collapse and degenerative disc disease at l5-s1 with close approximation of the endplates.I anticipate that this approximation of bone will progress towards fusion.We discussed treatment options of his residual pain.I will prescribe physical therapy for low back pain.He may call the office if he would like to have an si joint injection, and i could refer him to physiatry for that.He also plans to follow up with orthopedics regarding previously offered left hip injection and i could refer him to physiatry for that.He also plans to follow up with orthopedics regarding previously offered left hip injection.Medication: tizanithne 4 mg tablet date: (b)(6) 2024 reason for appointment: patient is here for a walk-in sick visit.Complains of lower back pain radiating down into his left hip.This is not a new issue patient has had a total of two back surgeries and still experiences some severe pain.Last surgery was at (b)(6) 2024.Denies any fall or injury that could've caused this flare up.He would like a toradol and steroid injection.No extension into leg.No loss of bowels or bladder.Patient also reports has some blood in his urine.Bests it is off and on.He has no pain in pelvis.No penial discharge, fever or vomiting.He has had history of this in the past.He was dxd with cystitis.Ua is clear.He has been drinking increased amounts of oj.Urine dipstick clear.Urine dip-all clear current medications: taking: oxycodone hcl 10 mg tablet 1 tablet as needed orally every 6 hrs buspirone hcl 5 mg tablet take 1 tablet twice daily oral gabapentin 100 mg capsule one tablet bid oral wellbutrin sr 150 mg tablet extended release 12 hour take 1 tab po twice daily not-taking doxycycline hyclate 100 mg tablet take 1 tablet twice daily oral promethazine hcl 25 mg tablet take 1 tablet every 6 hours as needed oral benzonatate 100 mg capsule take one capsule by mm1th up to three times per day as needed for cough oral flonase allergy relief 50 mcg/ ac'r suspension spray 1-2 actuations in each nostril once daily nasal assessment: low back pain, unspecified - m54.50 (primary) date: (b)(6) 2025 history of present illness the patient presents to clinic with several complaints.He has neck pain radiating into the left parascapular border and bilateral lower back pain.He is also reporting some blood in his sperm.He states he had blood in his sperm last year and saw his pcp who gave him a round of the doxycycline.He states it seems to be more bright red now.He denies any saddle paresthesia's or loss of bowel or bladder control.He states when he extends his neck it sends shooting pain into his left arm.His neck pain has been going on for 6 to 8 weeks.He has had a history of a lumbar l5 -s1 with dr.(b)(6) in which one of the screws broke and he had to have those replaced last year on (b)(6) 2024.He has been taking gabapentin 300 mg t.I.D.And zanaflex.He has had a psa drawn that he states was normal.Imaging x-rays: the cervical spine radiographs and the lumbar spine radiographs were reviewed with dr.(b)(6) today.We compared the lumbar films to the ones from last year on mckesson.It does look like he may have a broken screw in his fusion.This appears to be different when compared to the radiographs from last year.He has multilevel ddd in his cervical spine, most significant at c5 -c6 and c6 -c7.Impression and plan: the patient presents to clinic with multiple complaints.I did encourage him to follow up with a specialist about the blood in his sperm.We are going to order an mri of the cervical spine and ct of the lumbar spine.He is requesting valium for his claustrophobia.We gave him a lumbar trigger point injection today.He will follow up after the scans.¿ allergies reviewed with patient.¿ medications reviewed with patient.¿ radiculopathy, lumbar region was added.¿ radiculopathy, cervical region was added.Medication(s): ¿ buspirone ¿ cyclobenzapr tab iomgcyclobenzaprine hcl ¿ gabapentine/neurontin/pregabalinlyrica ¿ medrol (pak) tablets in a dose pack 4 mg (1.0 not specified) ¿ methylpred pak 4mgmethylprednisolone dose ¿ percocet ¿ ranitidine tab 300mgranitidine hcl ¿ sertraline tab 50mgsertraline hcl date: (b)(6) 2025 technique: multiplane, multisequence non -contrast cervical spine mri performed.Findings: alignment: normal.Vertebrae: cervical vertebral body heights are maintained.No suspicious marrow signal abnormalities.Cranio cervical junction: no significant abnormality.Visualized cord: no focal cord signal abnormalities.C2-3: no significant spinal canal or neural foraminal stenosis.C3-4: there is bilateral uncovertebral hypertrophy and mild right facet arthropathy.This causing mild bilateral neuroforaminal narrowing, right worse than left.No significant central stenosis.C4-5: there is right uncovertebral and facet hypertrophy causing mild right neuroforaminal stenosis.No significant central stenosis.C5-6: there is a broad -based disc bulge with uncovertebral hypertrophy.This is causing mild effacement of the ventral thecal sac.No cord compression.There is mild left neuroforaminal stenosis.C6-7: there is a left lateralizing focal disc extrusion that is causing some mass effect on the left c7 nerve root in the lateral recess.There is no cord compression.There is no significant foraminal stenosis.C7 -t1: there is very mild right uncovertebral hypertrophy causing minimal narrowing of the right neuroforamen.No significant central stenosis.Multilevel degenerative arthropathy as detailed level by level above, likely most significant at c6-7.Ct lumbar spine without contrast history: chronic lbp technique: ct images of the lumbar spine were obtained without contrast.Sagittal and coronal reformats were post -processed.Findings: alignment: there is grade 2 anterolisthesis of l5 on si and minimal retrolisthesis of l3 on l4, stable.Vertebrae: lumbar vertebral body heights are maintained.No fracture or significant intrinsic osseous lesion is appreciated.Disc spaces: there has been prior fusion and laminectomy at the l5 -s1 level.Small end plate marginal osteophytes and loss of disc space height is noted at several levels.This is stable.No high-grade central stenosis is identified by ct.Impression: stable postsurgical changes at l5 -s1 and stable mild to moderate degenerative change at multiple lumbar levels.Date: (b)(6) 2025 history of present illness history of present illness: the patient returns to clinic after undergoing a cervical spine mri and ct of the lumbar spine.He is having a lot of neck pain with paresthesia's in the left upper extremity.Imaging: ct lumbar spine without contrast history: chronic lbp technique: ct images of the lumbar spine were obtained without contrast.Sagittal and coronal reformats were post -processed.Findings: alignment: there is grade 2 anterolisthesis of l5 on si and minimal retrolisthesis of l3 on l4, stable.Vertebrae: lumbar vertebral body heights are maintained.No fracture or significant intrinsic osseous lesion is appreciated.Disc spaces: there has been prior fusion and laminectomy at the l5 -s1 level.Small endplate marginal osteophytes and loss of disc space height is noted at several levels.This is stable.No high-grade central stenosis is identified by ct.Facet joints: no significant abnormality.Prevertebral soft tissues: no significant abnormality.Additional findings: none impression: stable postsurgical changes at l5 si and stable mild to moderate degenerative change at multiple lumbar levels.This exam was performed using automated exposure control, adjustment of ma or kv according to patient size, and/or use of iterative reconstruction technique.Mri cervical spine without contrast history: neck pain, nkl, no prior sx technique: multiplane, multisequence non -contrast cervical spine mri performed.Contrast: none.Findings: alignment: normal.Vertebrae: cervical vertebral body heights are maintained.No suspicious marrow signal abnormalities.Cranio cervical junction: no significant abnormality.Visualized cord: no focal cord signal abnormalities.C2-3: no significant spinal canal or neural foraminal stenosis.There is bilateral uncovertebral hypertrophy and mild right facet arthropathy.This causing mild bilateral neuroforaminal narrowing, right worse than left.No significant central stenosis.C4-5: there is right uncovertebral and facet hypertrophy causing mild right neuroforaminal stenosis.No significant central stenosis.C5-6: there is a broad -based disc bulge with uncovertebral hypertrophy.This is causing mild effacement of the ventral thecal sac.No cord compression.There is mild left neuroforaminal stenosis.C6-7: there is a left lateralizing focal disc extrusion that is causing some mass effect on the left c7 nerve root in the lateral recess.There is no cord compression.There is no significant foraminal stenosis.C7 -t1: there is a very mild right uncovertebral hypertrophy causing minimal narrowing of the right neuroforamen.No significant central stenosis.Impression: multilevel degenerative arthropathy as detailed level by level above, likely most significant at 06-7.Imaging: on the ct, there is no obvious pedicle screw fracture.Medication(s): buspirone valium tablet 2 mg (1,0 not specified) date: (b)(6) 2025 history of present illness: patient is here for follow up today.He is taking oxycodone and gabapentin for chronic pain due to degenerative changes in l-spine that is managed by dr.(b)(6).He also has new degenerative changes in c-spine in which he was recently referred to dr.(b)(6) at (b)(6) for management.Patient states his pain level is not at a tolerable level.He has tried other alternative methods for pain relief but has not seen effective results.He is requesting to increase gabapentin.Patient denies constipation, excessive drowsiness.He is still taking buspirone and wellbutrin as prescribed for anxiety and depression.He is seeing the desired effects with this.He is interested in weight loss therapies.Current medications: taking: oxycodone hcl 10 mg tablet 1 tablet as needed orally every 6 hrs buspirone hcl 5 mg tablet take 1 tablet twice daily oral gabapentin 300 mg capsule one tablet bid oral wellbutrin sr 150 mg tablet extended release 12 hour take 1 tab po twice daily treatment: generalized anxiety disorder: refill buspirone hcl tablet, 5 mg, refill wellbutrin, 150 mg chronic pain syndrome: aware, managed in conjunction with dr.(b)(6) and dr.(b)(6).Continue oxycodone at current dose and frequency.Will increase gab apentin to 400mg every 6 hours obesity: vitamin b12 and folate abnormal weight gain: notes: will obtain fasting labs to determine plan of care moving forward, patient is interested in wl injections long term (current) use of opiate analgesic.Section a and b5 has been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
B5 has been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
2025-jul-28: additional information was received via manufacturer representative that (b)(6) 2023: procedures performed: ¿ fusion spine posterior lumbar with o-arm ((b)(6) 2023) ¿ laminectomy lumbar (12/18/2023) ¿ cardiovascular stress testing ((b)(6) 2023) ¿ echocardiogram ((b)(6) 2023) ¿ stress test (b)(6) 2023) ¿ block sacroiliac joint (bilateral) ((b)(6) 2022) ¿ injection procedure for sacroiliac joint, anaesthetic/steroid, with image guidance (fluoroscopy or ct) including arthrography when performed ((b)(6) 2022) ¿ injection therapeutic agent epidural lumbar (fesi) (bilateral) ((b)(6) 2022), ((b)(6) 2022) ¿ injection therapeutic agent epidural lumbar (tfesi) (bilateral) ((b)(6) 2022) ¿ injection therapeutic agent sacroiliac joint (bilateral) ((b)(6) 2022) ¿ injection(s), anaesthetic agent(s) and/or steroid transforaminal epidural, with imaging guidance (fluoroscopy or ct), lumbar or sacral, single level ((b)(6) 2022) right shoulder arthroscopy (2022) ¿ gastrectomy partial laparoscopy (sleeve) ((b)(6) 2020) ¿ laparoscopy, surgical, gastric restrictive procedure, longitudinal gastrectomy (i.E, sleeve gastrectomy) ((b)(6) 2020) ¿ repair hernia laparoscopy hiatal ((b)(6) 2020) ¿ left knee surgery (2019) ¿ colonoscopy ¿ tonsillectomy discharge vitals: temperature (axillary) - 36.4 °c heart rate (peripheral) - 70 respiratory rate - 18 blood pressure - 97/58 sp02 - 97% test results: antibody screen ((b)(6) 2023) ¿ antibody screen - negative basic metabolic panel ((b)(6) 2023) ¿ sodium - 138 mmol/l, potassium - 4.6 mmol/l, chloride level - 104 mmol/l, co2 - 27 mmolfl, bun - lomg/dl, creatinine level - 0.9 mg/dl, glucose.-75mg/dl, calcium -9.2 mg/dl, anion gap ¿ 7, caic osmolality - 273 mosni/kg, bun/crest - il * egfr 107 ml/min/1.73 m2, comment(cmt) ¿ none, cbc with duff (cbc/diff) ((b)(6) 2023), wbc count- 7.17 xloa3/mcl, rbc count- 5,16x1 0a6/mcl, hemoglobin - 15,2 g/dl, hematocrit - 45.0 %, mcv-87.2fl, mch-29.Bpg, mchc - 33.8 g/dl, rdw-14.2%, platelet count - 171 x10a3/mcl, mpv-10.2tl, abs neutrophils- 4.49 x10'3/mcl, abs lymphocytes - 1.98 xloa3/mcl, abs monocytes - 0.48 x10 13/mcl, abs eosinophils - 0.14 x101 3/mcl, abs basophils - 0.05 x103/mcl, neutrophil - 62.6 %, lymphocyte - 27.6 %, monocyte-6.7%, eosinophil-20%, basophil - 0.7 %, immature granulocytes - 0.4 %, nucleated rec - 0.0 /100wbcs), absolute immature granulocytes - 0.03 xlly3/mcl, 01ff type ¿ automated, glucose.Pcx/poc ((b)(6) 2023), glucose, pcx/poc - 130 rng/dl, pt (prothrombin time)/inr ((b)(6) 2023), protime- 14.0 seconds, inr-1.0, ptt ((b)(6) 2023), ptt - 33.9 seconds, type and screen (12/18/2023), type and screen - crossmatch expire 12/21 /20232359 br/>patient abo/rh.B negative zbr/>ab screen.Negative, urinalysis with c & s if indicated ((b)(6) 2023), urine source - clean catch urine, urine color ¿ yellow, urine clarity ¿ clear, glucose, urine ¿ normal, bilirubin, urine ¿ negative, urine ketones ¿ negative, specific gravity, urine- 1.015, blood, urine ¿ negative, urine ph - 7.5, urine total protein ¿ negative, urine urobilinogen ¿ normal, urine nitrites ¿ negative, urine leukocytes ¿ negative, urine epithelial cells ¿ 0, urine wbc - 0 ihpf, urine rbc -0 /hpf, hyaline casts - 0 ilpf, urine bacteria - none seen, ua comment - (note) allergies: morphine (nausea) problems: historical - preoperative cardiovascular, low back pain (b)(6) 2023: patient seen and examined prior to transcription of note.Incisional back pain.No leg pain numbness or weakness.Moving legs well.Ambulating well.Urinating.Passing gas but no bm working on pain control.He was on oxycodone 10 mg tablets at home.Will plan to discharge with a prescription for pain medication and after his follow-up appointment he can resume his regimen with his pain medication prescriber.(b)(6) 2023: patient seen and examined prior to transcription of note.Status post lumbar fusion.Incisional pain.Mobilizing.Dc drain, adjustments to pain medicine muscle relaxant to optimize pain control.Diagnosis: radiculopathy, spondylolisthesis at lumbar region family history: heart disease (disorder), hypertension, stroke, allergy, heart disease (disorder), hypertension review of systems constitutional - reported: fatigue, recent weight changes denied: fevers, good health lately, no change from prior visit eyes - reported: glasses or contact use denied: eye pain, eyeglass use, glaucoma, blurred or double vision ent nose - reported: sinus problems denied: nosebleeds mouth denied: bleeding gums ears - reported: hearing loss denied: ringing in ears, earaches or drainage throat neck - denied: swollen glands in neck respiratory - reported: sleep apnea denied: asthma, wheezing, short of breath, tuberculosis, copd emphysema, frequent cough, spitting up blood cardiovascular - denied: chest pain, high blood pressure, bradycardia, pacemaker, heart attack, heart trouble, sudden heartbeat changes, swelling of feet ankles hands gastrointestinal - reported: gerd denied: constipation, nausea or vomiting, bowel incontinence, ibs, frequent diarrhoea, hepatitis, jaundice, change of bowel movements, painful bowel movements, stomach ulcers, loss of appetite musculoskeletal - reported: cold extremities, difficulty walking, joint pain, joint stiffness or swelling, joint weakness, muscle pain or cramps, muscle weakness, denied: osteoporosis psychiatric - reported: nervousness, sleep problems denied: bipolar disorder, depression, memory loss, psychiatric illness skin - denied: itching, rashes, dry skin, psoriasis, change in skin colour neurological - reported: frequent recurring headaches, numbness tingling sensation denied: head injury, strokes, seizures, dementia, blackout fainting spells, lightheaded or dizzy, convulsions tremors shaking, balance problems, endocrine - reported: change in hair, heat or cold intolerance, denied: thyroid disease, high cholesterol, glandular hormone problems, diabetes or sugar, change in nails, excessive thirst or urination hematologic/lymph - reported: easily bruise or bleed denied: anemia, phlebitis, slow to heal after cuts, history of dvt blood clots, past transfusions urinary - denied: blood in urine, sexual difficulty, burning or painful urination, bladder incontinence, bladder dribbling, unusual discharge, irregular menstrual periods, frequent urination, kidney stones objective vital signs blood pressure: 136/70 (left brachial, sitting, standard, high) pulse: 72 (left radial, regular rhythm, normal quality, normal) pulse ox: 98 % (room air) weight: 312 lb height: 5' 10" bmi flag: obese (44.8) pain level: 5 physical exam constitutional: appears stated age.No acute distress.Heent: normocephalic, atraumatic.Pupils equal and round at 3 mm.Sclerae white.Cardiovascular: regular rate and rhythm pulmonary: breathing easily with normal rate gastrointestinal: soft, nontender, obese musculoskeletal: no deformity seen psychiatric: normal mood and affect.Thought processes are coherent problem list low back pain (onset: 12/30/2020 - active) acquired spondylolisthesis (onset: 12/30/2020 active) hip pain (onset: 12/30/2020 - active) lumbar disc prolapse with radiculopathy (onset: 10/13/2022 - active) acquired spondylolisthesis (onset: 10/13/2022 active) inflammation of sacroiliac joint (onset: 10/13/2022 - active) morbid obesity (onset: 08/29/2023 - active) lumbosacral spondylosis with radiculopathy (onset: 12/18/2023 - active, type: acute) spinal stenosis of lumbosacral region (onset: 12/18/2023 - active, type: acute) breakage of spinal fixation device (onset: 05/08/2024 - active) pseudarthrosis following spinal fusion (onset: 07/17/2024 - active, type: acute) spinal stenosis of lumbosacral region (onset: 07/17/2024 - active, type: acute) breakage of spinal fixation device (onset: 08/02/2024 - active) assessment: encounter dos: (b)(6) 2024 patient is a 45 -year -old man who underwent l5-s1 fusion for pars defect, spinal listhesis, intractable back pain, degenerative disc disease at l5-s1.He did well after surgery but developed severe worsening of pain in the low back and radiating to the left groin and pain in the left knee.He did not have any injury to cause this.Follow-up x-ray showed a fractured screw on s1 that appears to be on the left side.There is bone -on -bone collapse at l5 -s1 disc level.Ct scan was obtained which showed some persistent left foraminal stenosis related to residual bone along the pars defect.Surgeon recommended surgery in the form of lumbosacral fusion revision with replacement of fractured pedicle screw and revision hemilaminectomy to the left.Surgeon discussed using bone morphogenic protein as an off-label use to facilitate posterior lateral arthrodesis, his interspace is too far collapsed to allow interbody spacer placement.Surgeon discussed nature of the surgery and surgical risk of bleeding, infection, neurologic injury, csf leak, incisional pain, risk of anaesthesia, continued poor fusion.Understanding all this, he would like to proceed with surgery.He understands that if we find that there is any fracture to the instrumentation on the right side that we will also address that during this surgery, additionally assessed him for si joint pain and he does not have tenderness directly over the si joint but he does have worsen ing pain in the groin with hip rotation.He is not tender along the greater trochanteric bursa on the left.He may have some underlying si joint pain that may require injection treatment or physical therapy postoperatively.He also reports some numbness in all the fingers of the left hand from the wrist down which i believe is likely due to underlying carpal tunnel syndrome.He uses his hands at work, and he has been using a rolling walker and putting pressure on his wrist.He has nocturnal paresthesias and discussed obtaining a nerve conduction velocity study as an outpatient to address this.He is currently taking oxycodone 10 mg 4-8 times a day.Robaxin 750 mg 3 times a day, gabapentin 600 mg at nighttime.He understands that postoperative pain management maybe difficult due to his heavy preoperative pain medication use.He is unable to have oral anti-inflammatory agents due to history of gastric bypass surgery.Assessment/plan: 1.Breakdown (mechanical) of internal fixation device of vertebrae, subsequent encounter low back pain 2.Spondylolisthesis, lumbar region date of procedure: (b)(6) 2024 indication for surgery: patient is a 45 -year -old man who had a prior l5-s1 posterior lumbar fusion for spondylolysis and spondylolisthesis and degenerative disc disease.His pain was improving until he developed a fracture of his left s1 screw.He now complains of worsened back pain and left leg pain.Surgeon recommended surgery in form of lumbar fusion revision with revision of instrumentation on the left at l5 -s1 and posterior lateral arthrodesis and hemilaminectomy and foraminotomies left l5 -s1 he understood the nature of the surgery and surgical risk and consented to surgery, he also understood that we would use bmp in the surgery as an off-label method to reduce the likelihood of future pseudoarthrosis.Preoperative diagnosis: l5 -s1 spondylolisthesis, spondylolysis, degenerative disc disease, hardware failure with fracture of left s1 screw postoperative diagnosis: l5 -s1 spondylolisthesis, spondylolysis, degenerative disc disease, hardware failure with fracture of left s1 screw diagnosis: encounter dos: (b)(6) 2024 history of present illness: patient is a 45 -year -old man with history of low back pain and previously leg pain due to pars defect with spondylolisthesis of l5 on si.He underwent l5 -s1 posterior lumbar laminectomy and fusion last winter and had a screw break on the left side and underwent posterior lumbar fusion revision with new screws placed on the left at l5 and s1 on (b)(6) 2024.He continues to have some soreness in the left paraspinal musculature and in the left hip with radiation to the left groin.The pain is rated as 5/10 in severity.Overall, he feels the pain is a little bit better.Previously, his pain was in the hip every night and this has improved.He denies any pain on the right side or into the right leg.He no longer has shooting pain down into the left leg.He continues to take oxycodone every six hours for pain and finds relief with taking tizanidine as a muscle relaxant.He has not undergone physical therapy but does do some home exercises intermittently.No new injury.He has seen orthopaedics who offered injection of steroid into the hip but did not recommend surgical intervention for possible labral tear.No bowel or bladder complaint.Neurologic examination: sensation to light touch is intact in is intact in both lower extremities.Strength with ankle dorsiflexion, plantar flexion, and knee extension is 5/5.Straight leg raise is negative bilaterally.With rotation of the left hip, he does have pain radiating from the hip to the groin area.No tenderness on palpation of the si joint but he has tenderness in the muscle lateral to his prior fusion revision to the left at l5 -s1.The incisions are well healed.There is no palpable area of fusion revision to the left at l5-s1.The incisions are well healed.There is no palpable area of swelling.He has pain in the hip and back with standing, but after standing, he can walk.Assessment and plan: patient is a 45 -year -old man seen in follow up after l5 -s1 posterior lumbar fusion revision on (b)(6) 2024, with new screws placed on the left at l5 and s1 due to prior screw fracture at s1.Overall, he feels that he is slowly improving, and he has been able to improve his work hours to a full eight-hour day.He has not used a walker in at least three weeks.I ordered and interpreted x-rays of the lumbar spine with ap and lateral views in clinic today that show stable position of the screws at l5 and s1, there is retention of the broken screw at s1.His alignment is stable compared to prior x-rays from (b)(6) 2024.There is significant disc space collapse and degenerative disc disease at l5-s1 with close approximation of the endplates.Surgeon anticipates that this approximation of bone will progress towards fusion and discussed treatment options of his residual pain.Surgeon prescribes physical therapy for low back pain.Patient may call the office if he would like to have an si joint injection and surgeon would refer him to physiatry for that.He also plans to follow up with orthopaedics regarding previously offered left hip injection and i could refer him to physiatry for that.He also plans to follow up with orthopaedics regarding previously offered left hip injection.He will be prescribed tizanidine 4 mg for muscle spasm, quantity #60, with three refills.Surgeon can see him in follow up in (b)(6) 2025 with repeat x-rays at that time.Patient will let surgeon know if he has any difficulty in the interim.Plan: procedures: surgeon ordered and interpreted x-rays of the lumbar spine with ap and lateral views in clinic today that show stable position of the screws at l5 and s1.There is retention of the broken screw at s1.His alignment is stable compared to prior x-rays from (b)(6) 2024.There is significant disc space collapse and degenerative disc disease at l5-s1 with close approximation of the endplates.Surgeon anticipates that this approximation of bone will progress towards fusion.Assessment objective encounter dos: (b)(6) 2025 vital signs blood pressure: 132/80 (left brachial, sitting, standard, high) pulse: 69 (left radial, regular rhythm, normal quality, normal) pulse ox: 98 % (room air) weight: 328 lb height: 5'10" bmi flag: obese (47.1) pain level: 5 diagnosis patient is a 46 -year -old man seen in follow up after l5 -s1 posterior lumbar fusion revision on (b)(6) 2024.He continues to have pain along the lumbosacral region rated as 5/10 in severity, worsening throughout the day.The pain is worsened with prolonged walking and standing and improved with lying flat and taking oxycodone.After his surgery, he was having pain along the hips and incisional soreness from the approach for the revision screw placement on the left.The more muscular component of his pain has improved some over time.He has undergone a hip injection and felt that he did not have a significant change in his pain.Over the past month, he has started wegovy to attempt to lose weight.He currently weighs 328 pounds.At his last appointment, he weighed 312 pounds.He has a prior history of gastric bypass surgery.When he has tried taking anti-inflammatory medications, he does feel improved pain control, but he is unable to take these medications because of his history of gastric bypass.He has no recent injuries.Over the past few months, he has not noticed any improvement in his pain.He occasionally will wear a back brace for support.He continues to work.He continues to take gabapentin to help with his pain control.Neurologic examination: sensation to light touch is intact in both legs.Strength with ankle dorsiflexion, plantar flexion, knee extension is 5/5.He can rotate his hips sideways better than at his prior appointments.His tenderness is at the lumbosacral junction, mostly along the midline and immediate paraspinal region.His incisions are well healed.His pain is improved withstanding more upright.He is not using a walker.He reports only using a walker for the first couple of months after his surgery last year.He can get up from a seated position with some slowness, but it is improved from (b)(6) 2024.His walking looks improved compared to (b)(6) 2024.Assessment and plan patient is a 46 -year -old man with prior history of l5 -s1 posterior lumbar fusion with pedicle screws and rods (b)(6) 2023.He developed a fractured left s1 screw and required lumbar fusion screws and rods (b)(6) 2023.He developed a fractured left s1 screw and required lumbar fusion revision surgery on (b)(6) 2024.He has continued to have back pain after developing the fractured screw.During the initial three months after his first surgery, he was doing very well.X-rays of the lumbar spine with ap, lateral, flexion and extension views were ordered and interpreted in clinic today.These show the remnant fractured screw to the left at s1 and a new fracture of the right s1 screw.Alignment of the spine is like prior x-rays.There is significant collapse of the disc space at l5 -s1.Surgeon reviewed the x-rays and ct of the lumbar spine from (b)(6) 2025.There is some gas signal along the si joints.There is close approximation of the posterior aspect of the l5 -s1 disc space.Surgeon discussed that the fractured right screw indicates pseudoarthrosis.Treatment options include back brace and allowing continued time for fusion to develop across the collapsed l5 -s1 disc space versus surgery, which could be a posterior approach for removal of rods and the fractured right l5 screw followed by anterior approach interbody spacer placement, followed by posterior fixation with screws and rods.Patient would have significant incisional pain from surgery.Surgery is an option to help facilitate fusion at l5 -s1.He weighs 328 pounds and will try to lose weight so that he would be able to tolerate surgery well.If his pain worsens, he may call surgeon to set up surgery.Alternatively, he will be able to give more time for fusion take and wear a back brace as needed.Tentatively patient plans to have a follow up appointment in (b)(6) 2026.He will reach out to surgeon if he has any changes in his plans or if he would like to pursue surgery sooner.